Alert archive / Nebraska / Snow Advisories in 2008

Snow Advisory 2, NWS North Platte, NE

February 5, 20084 counties in Nebraska

NWS North Platte, NE issued this snow advisory at Feb 5, 2008, 7:49 AM CST for 4 counties in Nebraska. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2008, 7:49 AM CST (13:49 UTC)
Expired
Feb 5, 2008, 3:46 PM CST
In force
8 hr
Issued by
NWS North Platte, NE

Counties Custer County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 121 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 051349
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
749 AM CST TUE FEB 5 2008


NEZ038-059-070-071-052200-
/O.NEW.KLBF.SN.Y.0002.080205T1349Z-080205T2300Z/
CUSTER-LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...BROKEN BOW...NORTH PLATTE...
HAYES CENTER...CURTIS...EUSTIS
749 AM CST TUE FEB 5 2008

...SNOW ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

WIDESPREAD LIGHT TO MODERATE SNOW IS EXPECTED TO CONTINUE THIS
MORNING IN CENTRAL AND SOUTHWEST NEBRASKA. SNOWFALL TOTALS RANGING
FROM TWO INCHES IN WALLACE AND BRADY TO 5 OR 6 INCHES IN
STOCKVILLE ARE POSSIBLE. THE ADVISORY AREA IS MAINLY EAST OF
HIGHWAY 83 AND SOUTH OF STATE HIGHWAY 92.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
SPRINGER
1 follow-up statement
000 
WWUS43 KLBF 052146
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 PM CST TUE FEB 5 2008


NEZ038-059-070-071-052300-
/O.CAN.KLBF.SN.Y.0002.000000T0000Z-080205T2300Z/
CUSTER-LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...BROKEN BOW...NORTH PLATTE...
HAYES CENTER...CURTIS...EUSTIS
346 PM CST TUE FEB 5 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
SNOW ADVISORY. 



$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Feb 5, 4:05 AM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Feb 5, 4:05 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
405 AM CST TUE FEB 5 2008

.DISCUSSION...
STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE SOUTHERN PLAINS THIS
MORNING. NORTHERN EDGE OF SNOW CONTINUES TO PUSH FURTHER NORTH
INTO THE CWA. TRACK OF THE SYSTEM AND POTENTIAL SNOWFALL THE MAIN
FOCUS THIS FORECAST ROUND.

MODELS IN DECENT AGREEMENT WITH LARGE SCALE SYSTEM AND TRACKING IT
SLOWLY TO THE NORTHEAST. THEY ARE ALSO IN AGREEMENT WITH A STEEP
CUTOFF WHEN IT COMES TO CLOUDS/ACCUMULATING SNOWS TO CLEARING.
HOWEVER...THE POSITION OF THE CUTOFF WAIVERS A COUPLE OF
COUNTIES...SOME INCLUDING OUR SE COUNTIES. HAVE BLENDED MODELS
WITH LEAN TOWARDS CURRENT RADAR RETURNS AND ISOLATED
REPORTS/GROUND TRUTH.

MAIN BAND ON RADAR HAS SET UP MOST OF THE NIGHT ACROSS E CENTRAL
CO INTO NW KS...AND DRIFTED N. AS THE BAND HAS DRIFTED
NORTH...CLOUD TOPS HAVE WARMED AS DRIER AIR WRAPS INTO UPPER LEVEL
SYSTEM. THIS WILL LIKELY LIMIT THE SNOWFALL THE REST OF THE
MORNING...HOWEVER FRONTO BAND TO CLIP SE COUNTIES THRU MID
MORNING. THEN LINGERING LIGHT SNOW TO CONTINUE AS BACK EDGE OF
SYSTEM PUSHES EAST. HIGHEST ACCUMULATIONS EXPECTED IN FRONTIER
COUNTY WITH 2 TO 3 INCHES FROM NOW TILL 00Z...MAYBE 4 INCHES IN
EXTREME SE PORTIONS. CONTEMPLATED A SNOW ADVISORY...HOWEVER WITH
LIMITED 4 INCHES EXPECTED HAVE HELD OFF. ALTHOUGH WILL CONTINUE TO
MONITOR CLOSELY TO BANDED SNOW ON RADAR. WINDS HAVE BEEN GUSTING
TO 25 MPHS AND WILL CAUSE AREAS OF BLOWING SNOW...AND WILL COVER
THIS IN NOWCASTS AS SNOW NOT EXPECTED TO BE HEAVY ENOUGH FOR
WIDESPREAD DRIFTING.

AFTER SYSTEM PUSHES EAST TONIGHT...SKIES GO CLEAR AND TEMPS TO
PLUMMET. HAVE GONE TOWARDS COOLER MAV GUIDANCE NUMBER AS DEW PTS
ARE SEVERAL DEGREES BLOW GUIDANCE NUMBERS. WEDNESDAY WILL TRY AND
REBOUND TEMPS INTO THE 30S...BEFORE NEXT CLIPPER SYSTEM WED NIGHT.
DONT EXPECT MUCH IN THE WAY OF ACCUMULATIONS AT THIS TIME...BUT
WILL KEEP MENTION OF SLIGHT CHANCE OF SNOW.

THEN ANOTHER BREAK IN THE ACTION WITH MODELS TRENDING MUCH COOLER
FOR THE WEEKEND AS AN ARTIC BLAST TO PUSH INTO THE NORTHERN
PLAINS. HAVE NOT DONE MUCH TO TEMPS YET...EXCEPT TO BLEND WITH
NORTHERN NEIGHBORS...BUT LATEST MEX NUMBERS DROPPED 10 TO 20
DEGREES FROM 12Z RUN. SOMETHING TO WATCH IN THE COMING DAYS.

&&

.AVIATION...
WIDELY SCATTERED SNOW SHOWERS WILL LIFT CEILINGS IN SOUTHWEST
NEBRASKA TO ABOVE VISUAL THRESHOLDS. OUTSIDE OF THE SHOWERS...
CEILINGS SHOULD BE BELOW THE MARGINAL THRESHOLDS AND POSSIBLE BELOW
INSTRUMENT CRITERIA. FOR THE NORTH...LITTLE OR NO PRECIPITATION IS
EXPECTED WITH MARGINAL CEILINGS CONTINUING THROUGH 18Z EAST OF
VALENTINE AND NORTH PLATTE. IN THE NORTH PLATTE AREA...THE MARGINAL
CEILING MAY NOT CLEAR OUT UNTIL LATE AFTERNOON. AFTER THE CLOUDS
SCATTER OUT...UNRESTRICTED CEILINGS AND VISIBILITY ARE LIKELY AT
VALENTINE AND NORTH PLATTE THROUGH 12Z WEDNESDAY. EAST OF ONEILL AND
BROKEN BOW...THE MARGINAL CEILINGS WILL CONTINUE THROUGH LATE
EVENING...SAY 03Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MASEK/JRS
Hazardous weather outlook, Feb 5, 5:47 AM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 AM CST TUE FEB 5 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-061200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
547 AM CST TUE FEB 5 2008 /447 AM MST TUE FEB 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

LIGHT TO MODERATE SNOW IS EXPECTED TO CONTINUE THIS MORNING IN
MUCH OF SOUTHWEST NEBRASKA. SNOWFALL TOTALS OF TWO TO THREE INCHES
ARE EXPECTED ALONG AND SOUTH OF STATE HIGHWAY 23. WITH WIND
INCREASING TO 15 TO 25 MPH...SOME DRIFTING SNOW CAN BE EXPECTED IN
OPEN COUNTRY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

Nearby

Snow Advisories in Nebraska, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.